Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 1, NWS Kansas City, MO

April 2, 20254 counties in Missouri

NWS Kansas City, MO issued this tornado warning at Apr 2, 2025, 7:02 AM CDT for 4 counties in Missouri. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2025, 7:02 AM CDT (12:02 UTC)
Expired
Apr 2, 2025, 7:30 AM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 7:02 AM CDTTORNADO4 Ne Butler, MORadar confirmed tornado occurred in rural Bates County northeast of Butler. Assessing damage was not possible due to no access to area. Will label it an EF unknown.
Apr 2, 7:06 AM CDTTORNADO5 Sw Ballard, MODeputy reported rain wrapped tornado east of Ballard on ground. Also confirmed by TDS on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 2:28 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WFUS53 KEAX 021202
TOREAX
MOC013-037-083-101-021230-
/O.NEW.KEAX.TO.W.0001.250402T1202Z-250402T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
702 AM CDT Wed Apr 2 2025

The National Weather Service in Pleasant Hill has issued a

* Tornado Warning for...
  Southeastern Cass County in west central Missouri...
  Northwestern Henry County in west central Missouri...
  Northeastern Bates County in west central Missouri...
  Southwestern Johnson County in west central Missouri...

* Until 730 AM CDT.

* At 702 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Butler, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ballard, Urich, Creighton, Blairstown, Passaic, Hartwell, Quick
  City, Butler, and Adrian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3820 9430 3834 9439 3867 9402 3835 9381
TIME...MOT...LOC 1202Z 232DEG 40KT 3832 9425 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMW
2 follow-up statements
011 
WWUS53 KEAX 021208
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
708 AM CDT Wed Apr 2 2025

MOC013-037-083-101-021230-
/O.CON.KEAX.TO.W.0001.000000T0000Z-250402T1230Z/
Cass MO-Henry MO-Bates MO-Johnson MO-
708 AM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
SOUTHEASTERN CASS...NORTHWESTERN HENRY...NORTHEASTERN BATES AND
SOUTHWESTERN JOHNSON COUNTIES...

At 708 AM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Butler, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ballard, Hartwell, Urich, Creighton, Blairstown, and Quick City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3821 9426 3840 9432 3864 9400 3835 9381
TIME...MOT...LOC 1208Z 238DEG 39KT 3833 9417 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMW
163 
WWUS53 KEAX 021213
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
713 AM CDT Wed Apr 2 2025

MOC101-021222-
/O.CAN.KEAX.TO.W.0001.000000T0000Z-250402T1230Z/
Johnson MO-
713 AM CDT Wed Apr 2 2025

...THE TORNADO WARNING FOR SOUTHWESTERN JOHNSON COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM CDT for west central
Missouri.

&&

LAT...LON 3842 9426 3857 9401 3857 9396 3835 9381
      3825 9411 3824 9416 3824 9418
TIME...MOT...LOC 1212Z 238DEG 47KT 3834 9410 

$$

MOC013-037-083-021230-
/O.CON.KEAX.TO.W.0001.000000T0000Z-250402T1230Z/
Cass MO-Henry MO-Bates MO-
713 AM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
SOUTHEASTERN CASS...NORTHWESTERN HENRY AND NORTHEASTERN BATES
COUNTIES...

At 712 AM CDT, a confirmed tornado was located 8 miles northwest of
Montrose, or 14 miles east of Adrian, moving northeast at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ballard, Hartwell, Urich, Creighton, and Blairstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3842 9426 3857 9401 3857 9396 3835 9381
      3825 9411 3824 9416 3824 9418
TIME...MOT...LOC 1212Z 238DEG 47KT 3834 9410 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

BMW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 2, 5:58 AM CDT, 1 hour 4 minutes earlier. Its key messages:

  • Severe storms are expected for the remainder of the overnight into mid morning Wednesday. Damaging winds, large hail, and heavy rainfall and isolated tornadoes will be the main risks.
  • Gusty winds around 30-40 mph are expected to continue through this afternoon. Isolated gusts above 45 mph are possible.
  • The pattern remains active with daily chances for rain through Sunday. Colder air will begin to filter into the region over the weekend with a rain/snow mix possible Saturday night into Sunday morning.
  • Frost and freeze potential Sunday night and Monday night.
Area forecast discussion, Apr 2, 5:58 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
Issued by National Weather Service Springfield MO
558 AM CDT Wed Apr 2 2025

.KEY MESSAGES...

- Severe storms are expected for the remainder of the overnight
  into mid morning Wednesday. Damaging winds, large hail, and
  heavy rainfall and isolated tornadoes will be the main risks.

- Gusty winds around 30-40 mph are expected to continue through
  this afternoon. Isolated gusts above 45 mph are possible.

- The pattern remains active with daily chances for rain through
  Sunday. Colder air will begin to filter into the region over
  the weekend with a rain/snow mix possible Saturday night into
  Sunday morning.

- Frost and freeze potential Sunday night and Monday night.

&&

.DISCUSSION...
Issued at 250 AM CDT Wed Apr 2 2025

Synoptic overview and current conditions: Water vapor imagery
and upper level analysis show a large upper trough covering much
of the western CONUS and broad southwesterly flow over the
plains into the Mississippi valley. A jet streak was rounding
the base of the trough over the southern plains with diffluent
flow across the CWA. Lower in the atmosphere, a very strong low
level jet out of the southwest with 50-70 kts. Regional and
local radar show a couple waves of strong-severe convection. The
first area of strong to severe convection was quickly lifting
northeast and out of the CWA. The second round was more linear,
but with some embedded supercell structures. Most of this was
current over the TOP CWA but shifting east northeast into
northwestern portions of our CWA. Shear and thermal profiles
will be sufficient to maintain the severe weather risk through
the remainder of the night through Wednesday mid morning as the
surface low lifts northeast and front pushes east through the
area. Strong 0-3km shear vectors from the southwest would favor
mesovorts developing along any bowing segments as this
convection moves through, so all modes of severe weather will be
possible this morning. A tornado watch has been issued to
account for these risks through 10 am.  In addition to the
severe risk, any training of storms from southwest to northeast
could produce some localized excessive rainfall and flooding.
Gusty winds are also expected today across the area with some
gusts of 30 to 40 mph possible.

With the upper flow remaining out of the southwest several
rounds of convection will remain possible into the weekend as
waves of energy lift northeast into the forecast area. The best
moisture axis will shift southeast of the area after today's
convection, but does lift back northward on Friday which will
bring additional high pops (70-100%) by Friday afternoon.

As we begin to head later into the weekend, the main upper
trough will finally begin to swing through the area and the
precipitation chances will come to an end, but not before some
cooler air begins to filter into the region offering a rain/snow
mix potential for Saturday night into Sunday morning.

There will be a frost/freeze potential as we head into Sunday
night and Monday night as temperatures dip to freezing and
slightly below both nights. The cooler air should be fairly
short lived however as temperatures warm back into the 60s and
70s by the middle of next week.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 556 AM CDT Wed Apr 2 2025

For the 12z TAFS, heaviest convection is almost through the
terminal locations and should be by 12-13z and should improve
flight conditions to VFR once it is through. Winds will become
the primary aviation hazard after 13z with some gusts over 30
kts out of the southwest for much of the day. Gusts should
diminish after 01-02z and become light after 07z.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...WFO EAX
AVIATION...WFO EAX
Hazardous weather outlook, Apr 2, 4:06 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
Issued by National Weather Service Springfield MO
406 AM CDT Wed Apr 2 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-030915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
406 AM CDT Wed Apr 2 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Severe storms with the potential for large hail, damaging wind and
tornadoes will be possible through the mid morning. A tornado watch
is in effect for most of the area until 10 am.

Gusty winds are expected today with some gusts of 30 to 40 mph
possible through the afternoon.

Heavy rain will be possible with the thunderstorms and if any
training of storms occurs, a localized flooding risk will be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Several rounds of thunderstorms will be possible into the weekend.
Most of the stronger to severe storms will be south of the area.

Cooler temperatures are expected late in the weekend into early next
week which may lead to a frost or freeze Sunday night and Monday
night.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 2, 5:48 AM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
548 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     Tstm Wnd Dmg     2 SE Maywood            39.11N 94.78W
04/02/2025                   Wyandotte          KS   Broadcast Media

            Semi truck blown over on I70 and 86th
            reported via media and seen on web cameras.

&&
Local storm report, Apr 2, 5:52 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
552 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Tstm Wnd Dmg     2 SE Oaks               39.18N 94.54W
04/02/2025                   Clay               MO   Utility Company

            Downed tree limbs and wires near 47th
            Terrace. Time estimated from radar.

&&

CMS
Local storm report, Apr 2, 5:57 AM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
557 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Tstm Wnd Dmg     2 SE Oaks               39.18N 94.55W
04/02/2025                   Clay               MO   Utility Company

            Downed tree limbs and wires near Dean Lane.
            Time estimated from dispatch reports and
            radar.

&&

CMS
Local storm report, Apr 2, 6:05 AM CDT, 57 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Kansas City/Pleasant HIll MO
605 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     Tstm Wnd Dmg     2 SE Maywood            39.11N 94.78W
04/02/2025                   Wyandotte          KS   Broadcast Media

            Corrects previous tstm wnd dmg report from 2
            SE Maywood. Semi truck blown over on I70 and
            86th reported via media and seen on web
            cameras.

&&
Local storm report, Apr 2, 6:12 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
612 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     Tstm Wnd Dmg     1 NNE Leawood           38.98N 94.61W
04/02/2025                   Johnson            KS   Utility Company

            Downed wires near 83rd Street. Time
            estimated from radar.

&&

CMS
Local storm report, Apr 2, 6:56 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
656 AM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     Tstm Wnd Dmg     5 NNE Pleasanton        38.25N 94.68W
04/02/2025                   Linn               KS   Local Official

            Transformer blew and wires down near Trading
            Post. Time based on dispatch reports and
            confirmed from radar.

&&

CMS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:15 PM CDTSpecial Weather StatementEAXBates45 min
Apr 1, 10:30 PM CDTSevere Thunderstorm WarningEAXBates, Henry45 min
Apr 1, 11:13 PM CDTSevere Thunderstorm WarningEAXHenry47 min
Apr 1, 11:32 PM CDTSpecial Weather StatementEAXJackson28 min
Apr 1, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXHolt44 min
Apr 1, 11:56 PM CDTSpecial Weather StatementEAXClay, Jackson, Ray49 min
Apr 1, 11:59 PM CDTSpecial Weather StatementEAXPettis46 min
Apr 2, 12:18 AM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Holt, Nodaway42 min
Apr 2, 12:47 AM CDTSpecial Weather StatementEAXCarroll28 min
Apr 2, 12:50 AM CDTSevere Thunderstorm Warning Considerable damage threatEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more40 min
Apr 2, 12:56 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more49 min
Apr 2, 1:13 AM CDTSpecial Weather StatementEAXAdair, Macon47 min
Apr 2, 1:30 AM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Grundy, Harrison, Mercer30 min
Apr 2, 1:52 AM CDTSpecial Weather StatementEAXPutnam, Sullivan38 min
Apr 2, 2:15 AM CDTSpecial Weather StatementEAXSchuyler30 min
Apr 2, 3:18 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte27 min
Apr 2, 3:36 AM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more39 min
Apr 2, 3:41 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte34 min
Apr 2, 4:04 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, DeKalb and 4 more41 min
Apr 2, 4:11 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Platte, Ray34 min
Apr 2, 5:25 AM CDTSevere Thunderstorm WarningEAXCass, Jackson50 min
Apr 2, 5:49 AM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Lafayette, Platte, Ray116 min
Apr 2, 5:55 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Jackson, Johnson50 min
Apr 2, 6:32 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson43 min
Apr 2, 7:24 AM CDTTornado WarningEAXHenry, Johnson, Pettis21 min
Apr 2, 7:48 AM CDTTornado WarningEAXBates12 min
Apr 2, 8:29 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline23 min
Apr 2, 8:33 AM CDTTornado WarningEAXCooper, Howard11 min
Apr 2, 8:41 AM CDTTornado Warning Tornado observedEAXCooper, Howard19 min
Apr 2, 9:02 AM CDTTornado WarningEAXCooper, Pettis28 min
Apr 2, 9:34 AM CDTTornado WarningEAXHoward15 min

Nearby

Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.